Texas, 2006Tornado in Texas, August 7, 2006
August 7, 2006 · NWS LUB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 7, 3:33 AM CST, 10 hours 52 minutes earlier.
Area forecast discussion, Aug 7, 3:33 AM CST, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
433 AM CDT MON AUG 7 2006
.SHORT TERM...
NO MAJOR CHANGES MADE TO PREVIOUS FORECAST. INVERTED TROF
EXTENDING FROM LOW OVER THE WESTERN GULF OF MEXICO TO NORTH
TEXAS EXPECTED TO MOVE WESTWARD UNDER UPPER LEVEL RIDGE EXTENDING
FROM THE SOUTHEAST U.S. TO THE SOUTHERN AND CENTRAL PLAINS. A
FEW SHOWERS ON LEADING EDGE OF MOISTURE PLUME ASSOCIATED WITH THIS
INVERTED TROF WERE GRADUALLY DISSIPATING JUST TO OUR EAST AND OVER
OUR SOUTHEAST ZONES EARLY THIS MORNING. EXPECT ISOLATED TO WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY AND TONIGHT
WITH BEST CHANCE ACROSS SOUTHEAST ZONES THIS MORNING AND SOUTHERN
ZONES THIS AFTERNOON AND TONIGHT. WITH A LITTLE MORE CLOUD COVER
AND EASTERLY UPSLOPE FLOW EXPECT TEMPERATURES TODAY TO BE SLIGHTLY
COOLER THEN YESTERDAY WITH LOWS TONIGHT SIMILAR TO PAST COUPLE
OF NIGHTS.
.LONG TERM...
CIRCULATION IN EAST TX THIS MORNING ASSOCIATED WITH INVERTED
TROUGH MENTIONED IN SHORT TERM DISCUSSION IS EXPECTED TO TRACK
SOUTHWEST EARLY IN THE PERIOD...REACHING FAR WEST TX/NORTHERN
CHIHUAHUA BY LATE TUE. MEANWHILE...UPPER LEVEL RIDGE OVER THE
CENTRAL U.S. WILL STRENGTHEN FURTHER. QUESTION REMAINS AS WHERE
NORTHERN PERIPHERY OF LIFT ASSOCIATED WITH MID-LEVEL CIRCULATION
ENDS AND SUBSIDENCE ALOFT UNDER STRONG RIDGE BEGINS. SLIGHT CHANCE
POPS FOR SOUTHWEST HALF OF AREA AND LESS THAN SLIGHT CHANCE
NORTHEAST HALF FOR TUE/TUE NIGHT SEEMS REASONABLE. HOWEVER...LATER
SHIFTS MAY NEED TO ADJUST THE VALUES IF MID LEVEL LOW TRACKS
FARTHER NORTH THAN EXPECTED.
PERHAPS BY LATE WEEK THE UPPER LEVEL RIDGE MAY WEAKEN SLIGHTLY AND
SHIFT A LITTLE FARTHER WEST TOWARDS THE SOUTHERN ROCKIES. THIS
WOULD PLACE THE FORECAST AREA IN NORTHWESTERLY FLOW ALOFT...WHICH
IS A BIT MORE FAVORABLE FOR CONVECTION DEVELOPING MAINLY IN
NM...BUT ALSO IN OUR WESTERN ZONES AND PROPAGATING EAST/SOUTHEAST
ACROSS THE AREA. UNTIL THEN...AND AFTER TUE NIGHT...THE REGION
WILL CONTINUE TO EXPERIENCE HOT DAYS...WARM NIGHTS AND LITTLE
CHANCE OF PRECIPITATION. JH.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 92 65 90 66 / 20 20 10 10
TULIA 95 66 92 68 / 20 20 10 10
PLAINVIEW 94 68 93 69 / 20 20 10 10
LEVELLAND 95 68 92 69 / 20 20 20 20
LUBBOCK 95 68 93 71 / 20 20 20 20
BROWNFIELD 95 69 92 70 / 20 20 20 20
CHILDRESS 98 73 95 73 / 20 20 10 10
SPUR 97 70 96 73 / 20 20 20 20
ASPERMONT 97 74 97 75 / 20 20 10 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
08/02
Hazardous weather outlook, Aug 7, 5:05 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
605 AM CDT MON AUG 7 2006
TXZ021>044-081115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
605 AM CDT MON AUG 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
08/02
Tornado, Lynn
- When
- August 7, 2:25 PM CST to 2:27 PM CST
- Where
- Lynn County, 6 mi WSW of Wilson
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 75 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.283, -101.833
A Sheriff's deputy observed a landspout tornado in open farm land just west of U.S. Highway 87 in northern Lynn County. The tornado developed beneath a linear complex of multi-cell storms, and was described as a funnel extending from the cloud base with large amounts of dust lofted at the surface. No damage was reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 7, 20062 deaths · $10,000 · 1 event
- Rip Current in New Jersey, August 7 to 8, 20061 death · 1 event
- Heat in Missouri, August 7, 20061 death · 1 event
- Tornado and Hail in Kansas, August 7, 20064 injured · $155,000 · F1 · 11 events
- Lightning Strike in Florida, August 7, 20061 injured · $500,000 · 1 event
- Hail and Damaging Winds in New York, August 7, 2006$525,000 · 1.5 in hail · 3 events
- Damaging Wind in Georgia, August 7, 2006$250,000 · 50 kt wind · 1 event
- Flash Flood and Damaging Winds in West Virginia, August 7, 2006$165,000 · 55 kt wind · 7 events
- Damaging Winds and Lightning Strike in Maryland, August 7, 20061 injured · $76,000 · 50 kt wind · 3 events
- Lightning Strike in Pennsylvania, August 7, 2006$100,000 · 1 event
- Hail in Nebraska, August 7, 2006$75,000 · 1.75 in hail · 2 events
- Damaging Winds in Kansas, August 7, 2006$36,000 · 65 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525151.